Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 164, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2003, 1:18 AM EDT for Miami County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 1:18 AM EDT (05:18 UTC)
- Expired
- Jul 7, 2003, 2:00 AM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Miami County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 12:10 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
763
WUUS51 KILN 070518
SVRILN
OHC109-070600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
117 AM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN OHIO...
* UNTIL 200 AM EDT...
* AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF PLEASANT HILL...OR ABOUT 5
MILES NORTH OF WEST MILTON...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLEASANT HILL...
TIPP CITY...
TROY...
WEST MILTON...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4008 8435 4014 8417 4007 8402 3988 8406
3989 8415 3992 8416 3992 8433 3996 8444What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:35 AM EDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 12:35 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1235 AM EDT MON JUL 7 2003 UPDATED FOR ADDITION OF SVR TS WATCH 663 ACRS WESTERN PART OF FCST AREA. HAVE SEEN NUMEROUS SVR WX REPORTS WITH THUNDERSTORMS OUT OF CNTRL/EASTERN INDIANA OVER LAST HOUR. INCREASED POPS IN DAY/CVG/CMH AREAS AS WELL. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM FOR WEST CENTRAL OHIO...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT FOR PORTIONS OF SOUTHWEST/WEST CENTRAL OHIO AND THE MIAMI VALLEY. IN...SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST FROM RIPLEY AND DEARBORN COUNTIES NORTH. KY...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT FOR BOONE/CAMPBELL/KENTON COUNTIES. RYAN
Hazardous weather outlook, Jul 6, 4:53 AM EDT, 20 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 453 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE THAT OCCUR NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER THE OHIO VALLEY. LOCALIZED FLOODING THREAT WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 6, 9:18 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
918 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM SAINT MARYS OH FLOOD
07/06/03 AUGLAIZE SEVERAL ROADS WITH HIGH
WATER
0752 PM 1 N SAINT HENRY OH WIND DAMAGE
07/06/03 MERCER TREES, POWER LINES AND
POWER POLES DOWN
RLGLocal storm report, Jul 6, 9:28 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
928 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM CELINA OH FLASH FLOOD
07/06/03 MERCER HIGH WATER ON SEVERAL
ROADS
0815 PM NEW PARIS OH WIND DAMAGE
07/06/03 PREBLE TREES DOWN
RLGLocal storm report, Jul 7, 12:41 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1241 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM SAINT MARYS OH FLASH FLOOD
07/07/03 AUGLAIZE STREETS FLOODED REPORTED
BY TRAINED SPOTTER.
RLGLocal storm report, Jul 7, 1:03 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
103 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 AM COUNTYWIDE OH FLOOD
07/07/03 DARKE HIGH WATER ON ROADS
REPORTED BY LAW
ENFORCEMENT.
RLGLocal storm report, Jul 7, 1:11 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
111 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0107 AM ROSSBURG OH FLOOD
07/07/03 DARKE 5-6 INCHES OF WATER ON SR
118 AND HIGH WATER ON ROADS
IN TOWN REPORTED BY TRAINED
SPOTTER.
PM
RLGLocal storm report, Jul 7, 1:16 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
116 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0112 AM ANNA OH FLOOD
07/07/03 SHELBY HIGH WATER ON ROADS
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 27 min |
| Jul 6, 11:31 PM EDT | Flash Flood Warning | ILN | Mercer | 6 hr |
| Jul 7, 12:07 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 12:30 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 45 min |
| Jul 7, 1:38 AM EDT | Flash Flood Warning | ILN | Logan | 2 hr |
| Jul 7, 1:47 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 43 min |
| Jul 7, 3:58 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 4:43 AM EDT | Flash Flood Warning | ILN | Darke | 3 hr |
| Jul 7, 5:22 AM EDT | Flash Flood Warning | ILN | Mercer | 4 hr |
| Jul 7, 1:02 PM EDT | Flash Flood Warning | ILN | Mercer | 118 min |
| Jul 7, 2:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 52 min |
| Jul 7, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Shelby | 60 min |
| Jul 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Jul 7, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 42 min |
| Jul 7, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.